I've been on depo for almost 6 years now haven't had one problem up until a few weeks ago when I got my shot and pap. Once all that was done about 2 days later I started having like clear vaginal discharge with blood. Which then changed to just spotting. It'll start and stop as the day goes on or just stop for a couple days. Now it's starting again but this time it's causing back pains and pelvic pains. My doctor says it's normal but this doesn't feel normal at all. This is worst feeling ever. Could someone help me out.
The first thing to do is to insist on having a cervical smear/PAP test, done. If you are already up to date with those, & your doctor has ruled out infections etc. then I certainly know how I'd proceed.
The manufacturer of Depo Provera, instruct that you take a break from Depo every couple of years. You have now been on it 3 times longer than recommended, in one go.
You need to come off Depo & give your body a break. I have been there, too.
I would advise steering clear of all hormonal contraception, & put up with the inconvenience of using barrier methods for 6 months to a year, at least, & then if you want to return to Depo Provera, you can do. This will also reduce the risks of decreased bone mineral density, that can lead to osteoporosis (Brittle Bone Disease).
During this time, I found using Agnus Castus a great way to get my hormones back in balance. Without it, I actually started bleeding really heavily. There are no side effects with it, but you can't use it at the same time as hormonal contraception. They'd work against each other. AC is known as Vitex, if you are in the USA.
I think it would also be reasonable to insist on a scan, to ensure that endometriosis is not a possibility, as some of your symptoms are similar.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jan 2014 • 1 answer
Updated 10 Mar 2015 • 1 answer
Updated 18 Feb 2016 • 1 answer
Updated 6 Aug 2017 • 2 answers
Hi girls , I am on the depo Provera for 3 years now with no periods or any spotting . Nearly 3 week?
Updated 6 days ago • 1 answer